Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 203, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 18, 2017, 7:28 PM CDT for Reagan County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2017, 7:28 PM CDT (00:28 UTC)
- Expired
- Jun 18, 2017, 8:12 PM CDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 103 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 8:00 PM CDT | TORNADO | 6 Ne Big Lake, TX | BRIEF LANDSPOUT TORNADO IN OBSERVED IN OPEN COUNTRY. NO DAMAGE REPORTED. RATED EF0. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2292 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
488
WUUS54 KMAF 190028
SVRMAF
TXC383-190130-
/O.NEW.KMAF.SV.W.0203.170619T0028Z-170619T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
728 PM CDT SUN JUN 18 2017
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southern Reagan County in western Texas...
* Until 830 PM CDT
* At 727 PM CDT, a severe thunderstorm was located 10 miles northeast
of Big Lake, moving west at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Big Lake, Best and Reagan County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3108 10177 3129 10177 3140 10127 3108 10127
TIME...MOT...LOC 0027Z 068DEG 24KT 3127 10130
HAIL...1.00IN
WIND...60MPH
$$
492 follow-up statements
320
WWUS54 KMAF 190043
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
743 PM CDT SUN JUN 18 2017
TXC383-190130-
/O.CON.KMAF.SV.W.0203.000000T0000Z-170619T0130Z/
Reagan TX-
743 PM CDT SUN JUN 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN REAGAN COUNTY...
At 742 PM CDT, a severe thunderstorm was located near Big Lake,
moving west at 30 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Big Lake, Texon, Best and Reagan County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3108 10177 3129 10177 3140 10127 3108 10127
TIME...MOT...LOC 0042Z 068DEG 24KT 3123 10141
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
49584
WWUS54 KMAF 190112
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
812 PM CDT SUN JUN 18 2017
TXC383-190119-
/O.CAN.KMAF.SV.W.0203.000000T0000Z-170619T0130Z/
Reagan TX-
812 PM CDT SUN JUN 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN REAGAN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3108 10177 3129 10177 3140 10127 3108 10127
TIME...MOT...LOC 0107Z 068DEG 24KT 3116 10161
$$
49What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:12 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 18, 6:12 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 612 PM CDT Sun Jun 18 2017 .DISCUSSION... See aviation discussion below. && .AVIATION... The cold front has moved s of FST, farther n post-frontal winds are decreasing, which will be the trend into the night. Main concern for tonight is the potential for low MVFR CIGS to develop at MAF/HOB. Soundings from NAM12/RAP13 are insisting that CIGS will develop with some hints in MOS data. As such we have included TEMPO CIGS at MAF/HOB between 09Z-13Z. && .PREV DISCUSSION... /issued 233 PM CDT Sun Jun 18 2017/ DISCUSSION... The cold front came through this morning as expected, however the trailing cool air mass was too not deep enough to prevent it from mixing out and temperatures warming to near 100 degrees in Midland/Odessa. Clouds and a deeper cold pool in the northern Permian Basin have allowed temperatures to remain in the 80s and even a few 70s, leaving me envious. The cooler air and clouds will eventually push south tonight but the low clouds will burn off tomorrow afternoon and we should heat back up to near normal for this time of year, being only a few degrees cooler than today. The ECMWF still shows a chance for precipitation tomorrow afternoon and will continue the slight chance PoPs in the northern CWA for this forecast. Temperatures climb the remainder of this week prolonged southerly flow advects in warmer air. Will keep an eye on the Gulf of Mexico for the possibility of a tropical system developing and moving into Texas, but at this time it does not appear as if it will have any impact on our area except possibly making us even hotter than currently forecast. All models are showing a cold front arriving next weekend giving us our next chance for cooler weather and precipitation. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 93 71 97 / 10 20 10 0 Carlsbad 67 95 70 100 / 0 20 10 0 Dryden 73 98 75 97 / 0 10 10 10 Fort Stockton 69 98 71 96 / 0 10 10 0 Guadalupe Pass 63 84 67 89 / 0 20 10 0 Hobbs 63 93 67 96 / 0 20 10 0 Marfa 61 92 63 89 / 0 10 10 10 Midland Intl Airport 68 94 72 97 / 0 20 10 0 Odessa 68 95 72 97 / 0 20 10 0 Wink 68 98 72 99 / 0 20 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 18, 2:09 PM CDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 209 PM CDT Sun Jun 18 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 209 PM CDT Sun Jun 18 2017 /109 PM MDT Sun Jun 18 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Jun 18, 5:19 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
519 PM CDT SUN JUN 18 2017
TXZ079-080-182300-
Presidio Valley TX-Marfa Plateau TX-
519 PM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PRESIDIO COUNTY
UNTIL 600 PM CDT...
At 519 PM CDT, Doppler radar was tracking strong thunderstorms 11
miles northeast of Ruidosa, or 11 miles southeast of Candelaria,
moving southwest at 5 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Candelaria, Chinati Mountains and Ruidosa.
LAT...LON 3038 10444 2996 10439 2977 10457 2983 10462
2983 10461 2989 10466 2990 10466 2992 10468
2995 10467 2998 10469 3002 10469 3005 10471
3008 10469 3018 10469 3023 10471 3026 10475
TIME...MOT...LOC 2219Z 055DEG 5KT 3006 10452
27The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:00 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reagan, Upton | 36 min |
| Jun 18, 7:06 PM CDT | Tornado Warning | MAF | Reagan, Upton | 28 min |
| Jun 19, 2:49 PM CDT | Special Weather Statement | MAF | Presidio | 41 min |
| Jun 19, 3:32 PM CDT | Special Weather Statement | MAF | Presidio | 58 min |
| Jun 19, 3:48 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 57 min |
| Jun 19, 3:57 PM CDT | Special Weather Statement | MAF | Presidio | 63 min |
| Jun 19, 4:53 PM CDT | Special Weather Statement | MAF | Presidio | 52 min |
| Jun 19, 5:25 PM CDT | Special Weather Statement | MAF | Brewster | 35 min |
| Jun 19, 5:26 PM CDT | Special Weather Statement | MAF | Jeff Davis | 64 min |
| Jun 19, 5:43 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 47 min |
| Jun 19, 6:03 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 33 min |
| Jun 19, 6:39 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 51 min |
| Jun 19, 6:40 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.